Georgia, 2003Hail and Damaging Winds in Georgia, June 11, 2003
June 11, 2003 · NWS FFC · 7 events in 5 counties and zones
5 thunderstorm wind, 1 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $619,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 2:00 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT WED JUN 11 2003
FORECAST AREA PROGGED TO REMAIN IN SOUTHWEST FLOW SURFACE AND ALOFT
THROUGH THIS FORECAST BETWEEN RUDGING POKING WEST FROM THE ATLANTIC
AND TROUGHGING IN THE MIDDLE OF THE COUNTRY. THIS LEAVES US IN A
MOIST AND UNSTABLE REGIME THROUGHOUT THE NEXT 7 DAYS. BEST DYNAMICS
AND STATIONARY FRONT REMAIN NORTH OF THE FORECAST AREA UNTIL AROUND
SUNDAY SO I WILL KEEP POPS IN THE CHANCE TO GOOD CHANCE RANGE.
TEMPERATURES WILL REMAIN SEASONABLY WARM.
.PRELIMINARY POINT TEMPS/POPS...
KATL 71 83 71 83 / 50 50 50 50
KAHN 70 84 70 84 / 40 50 40 50
KGVL 68 80 68 83 / 40 50 40 50
KRMG 69 83 69 84 / 50 50 50 50
KCSG 74 86 73 88 / 50 50 50 50
KMCN 72 86 72 87 / 40 50 40 50
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
20
Hazardous weather outlook, Jun 11, 11:00 AM EST, 5 hours 50 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-112145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH
TONIGHT.
.SYNOPSIS...
BROAD AND WEAK HIGH PRESSURE WILL CONTINUE OVER THE WESTERN ATLANTIC
AND SOUTHEAST STATES THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. LARGE HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.
THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND
EVENING.
.DISCUSSION...
A MOIST AIRMASS IN THE LOWER LEVELS WILL CONTINUE OVER THE AREA.
THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH
CAPES OF 1500 TO 2500...AND LIFTED INDICES OF MINUS 2 TO MINUS 6.
A WEAK UPPER LEVEL DISTURBANCE WILL ALSO MOVE TO THE GEORGIA ALABAMA
BORDER THIS EVENING. ALSO...A SURFACE TROUGH FROM THE CAROLINAS INTO
CENTRAL GEORGIA WILL BECOME ENHANCED THIS AFTERNOON FROM DAYTIME
HEATING. THESE FACTORS COULD COMBINE TO PRODUCE ISOLATED SEVERE
THUNDERSTORMS.
.FOR SPOTTERS...
DUE TO THE ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS
SHOULD REMAIN ALERT IN CASE NEEDED. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.
.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER THE AREA ON
THURSDAY...AND THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH
TUESDAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jun 11, 4:22 PM EST, 28 minutes before
GAZ042-112145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED JUN 11 2003
...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN
CARROLL COUNTY UNTIL 545 PM EDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BOWDON...MOVING NORTHEAST AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE
LIKELY WITH THIS STORM.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Event by event
5 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Dade
- When
- June 11, 4:50 PM EST to 5:15 PM EST
- Where
- Dade County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -85.283
The Dade county 911 center reported that power lines were down in five different areas of the county and a number of trees were blown down in eight different areas around the county. The Emergency Management Director for Dade county estimated that at least 30 trees were blown down around the county. An amateur radio operator reported that a 500 foot cell tower was also blown down.
Lightning, Dade
- When
- June 11, 4:50 PM EST
- Where
- Dade County, Trenton
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade county 911 center reported that a house was set on fire by lightning.
Thunderstorm Wind, Walker
- When
- June 11, 4:50 PM EST
- Where
- Walker County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.733, -85.317
The Walker County Messenger reported that literally dozens of trees were down on power lines and roads around the county. The Rossville area was probably the hardest hit. Seven homes were severely damaged when large trees fell on the structures, while at least 27 calls were received by the Walker county Fire and Rescue Department to remove trees blocking roads. Several hundred residents of the county were left without power for several hours during the event.
Thunderstorm Wind, Troup
- When
- June 11, 4:55 PM EST
- Where
- Troup County, La Grange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.033, -85.033
The Troup county 911 center reported that several trees and power lines were down.
Thunderstorm Wind, Coweta
- When
- June 11, 5:22 PM EST
- Where
- Coweta County, Newnan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.367, -84.800
The Coweta county 911 center reported that a tree was blown down on a power line.
Hail, Coweta
- When
- June 11, 5:25 PM EST
- Where
- Coweta County, Newnan
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.367, -84.800
The Coweta county 911 center reported penny-sized hail.
Thunderstorm Wind, White
- When
- June 11, 7:30 PM EST
- Where
- White County, Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.600, -83.750
The public reported that several trees were blown down causing roof damage to a couple of structures and other minor property damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
- Damaging Wind in Arkansas, June 11, 2003$130,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370381, 5370382, 5370383, 5370384, 5370386, 5370385, 5370387.